Did anyone initially suffer bad side effects from Propecia that went away? | HairLossTalk Forums

Did anyone initially suffer bad side effects from Propecia that went away?

Discussion in 'Antiandrogens - Propecia, Dutasteride, etc.' started by castletron629, May 3, 2014.

  1. castletron629

    castletron629 New Member

    Joined:
    Mar 29, 2014
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    24 year old male here, and after 11 days on Proscar 1.25mg/day I stopped taking it because I was suffering bad side effects (very low libido, dull orgasms, lack of feeling down there, ED, trouble sleeping, brain fog). I threw in the towel when I experienced a very bad ache shoot through my testicles WHILE I was orgasming. I was pretty terrified at the whole situation. Everything went back to normal about 2.5 weeks after quitting, but now I'm wondering if I should have stuck with it a little longer to see if the side effects dissipated.

    I wanted to know if anyone had a similar initial reaction to finasteride and stuck with it. Did the side effects go away? If so, did they go away 100%? How long did it take to get back to normal? I have a dermatologist appt in a week to discuss this (originally had it prescribed by my general practitioner who really did not give me a whole lot of info about it), but i'd love to hear some first hand experiences. Any input or advice is greatly appreciated, thanks!
     
  2. CM24

    CM24 Member

    Joined:
    Apr 12, 2014
    Messages:
    30
    Likes Received:
    1
    Dislikes Received:
    0
    I started just over 3 weeks ago. I initially got the ball-ache and that's gone now. My libido is lower as well but I've heard a lot of people say that's common and often goes away after the first few weeks. I've lowered my dose from 1mg a day to .5mg. I'm going to stick with it for another month or so and hopefully my libido recovers. I did NoFap last week and on day 7 I woke up with an erection and had had a wet dream. So it's still working down there anyway!
     
  3. HairStrong

    HairStrong New Member

    Joined:
    Dec 22, 2012
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    Propecia

    Hey there, I rarely post here, mainly just lurk for new ideas on "stopping" hairloss.

    I have finally recovered from what I feared was PERMANENT damage to my sexual organs ... took over 2 years of juicing, fasting which I believe helped.

    I hope this post can help some of you contemplating taking this poison. I regret not doing my homework prior to taking the plunge. I also read the "success" stories and admittedly ignored the warnings... I wanted to believe this was a miracle pill much like most of you. Desperation can be dangerous.

    I took Propecia from for less than 4 months, January 2011 till April 2011. First thing I noticed was that instead of stopping some minor crown thinning, it induced a shed that has yet to stop for me for going on 3 years now. Propecia actually made my hairloss situation worse!!

    I initially only experienced mild ED, loss of libido, and lost all morning "wood" within a month but didn't think much of it.. I thought it would just go away on its own.

    Well after experiencing these symptoms for more than 3 months, curiosity got the best of me and when I started educating myself on the human body and the complexity of the hormones and the pure sneakiness/Greed of some of these drug companies, I immediately realized this was a huge mistake.

    I stopped Propecia and immediately lost all erections. I mean, my "parts" literally shrunk in to my body like a Groundhog in to a hole.... I lost most sensation and my Penis felt almost disconnected from my body. I started to take Viagra and Cialis and that would help a bit but I was unable to hold an erection for long. I visited top doctors all over the country and no one could help. Hear I was a very young, strong, man .... everyone thought I was crazy. I sunk in to depression..

    I also experienced great brain fog at work, although at the time I was not aware it was the drug's effects on my hormonal system (I am generally a top emplyee at work and just got back from California as one of the top performers for 2013)

    Here is the point. The dangers are real and the drug should be banned... it's not worth it, and in most cases will make your situation worse. Sooner or later..

    Sorry to tamble... On my way to shoot some hoops on this beautiful day. :)

    Cheers,
     
  4. nizme

    nizme New Member

    Joined:
    Apr 24, 2014
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    i did take a single dose of finasteride and got loss of libido(maybe mind tricks) and shedding of miniaturised hairs. i got freaked and didn't take another dose. now libido is normal(in a week).
    i mainly stopped because i couldn't stand the loss of that much hair.
     
  5. zzzzz

    zzzzz Senior Member

    Joined:
    Apr 2, 2014
    Messages:
    1,928
    Likes Received:
    133
    Dislikes Received:
    3
    Lowering your dose will not do anything. The difference in serum DHT inhibition (the cause of sides) between just a fifth of a milligram and a whole 5 milligrams is only 7%. The difference between .5mg and 1mg is almost nothing. However the difference in scalp DHT between doses may have more extreme variation as is seen with dutasteride. So basically you are sacrificing your potential benefits for nothing. Also, the other post where the guy stopped because of miniaturized hairs shedding is totally illogical and I must say stupid. Basically you are scared to lose your hair so you plan on continuing to lose your hair by not taking anything? ok
     
  6. CM24

    CM24 Member

    Joined:
    Apr 12, 2014
    Messages:
    30
    Likes Received:
    1
    Dislikes Received:
    0
    Then why do so many people recommend lowering your dose to lessen the sides? You're the only one I've seen say that it makes no difference. I've done a good bit of reading and seen lots of people lower their dose and get less side effects. I'm no expert I'm just doing what I've seen has worked for others.

    I do agree with your about the guy above though. His hair is going to be that bad and even worse eventually anyway. May as well just accept it's going to get worse briefly before it gets better.

    Don't want to steer this thread off topic though. PLEASE anyone with experience of initial Propecia side effects that went away, tell us about it. My future on the drug depends on it. I feel like I have no chemistry with the opposite sex at the moment as I just have very little desire to hook up with them. I used to always find myself using sites like Tinder during my spare time but now they just don't appeal at all. Been on finasteride just about a month now.
     
  7. Notcoolanymore

    Notcoolanymore Senior Member

    Joined:
    Jan 3, 2014
    Messages:
    2,843
    Likes Received:
    1,435
    Dislikes Received:
    32
    It's kind of a tough call. Treat hair and go through a shed that will most likely regenerate. Or don't treat and lose hair over time that you may never get back. I would choose the former and hopefully halt your hair loss.
     
  8. Lt. Col. Kojak Slaphead I

    Joined:
    Jul 3, 2012
    Messages:
    28
    Likes Received:
    1
    Dislikes Received:
    0
    My left testicle actually become much larger for a period of weeks and was very painful. I came off it for a couple of weeks then went back on and no problems since. Had a few weird things with little come when ejaculating and the odd pain in the testes but apart from that I don't know of anything.
     
  9. zzzzz

    zzzzz Senior Member

    Joined:
    Apr 2, 2014
    Messages:
    1,928
    Likes Received:
    133
    Dislikes Received:
    3
    People believe lowering your dose makes the sides better because it seems like common sense. Less drug = less side effects. However t is science 100% fact that taking a 5th of a milligram, or whether you multiply that dose by 25 times as much daily does almost nothing to the DHT serum concentration. It is decrease in serum DHT that causes sides. It doesn't matter if a million people said it is so and I am the only one who says otherwise. All the science points to my conclusion. There is no logical explanation why sides would be better with a lower dose that can be made given the evidence we have. If you can make an argument that is evidence based, I would like to see it. It is placebo effect if people claim it makes their sides better. Placebo effect is very real.
     

Share This Page